I have been battling what I thought was mild anxiety for as long as I can remember. Even in my childhood! Here lately with added professional stress I couldn't get past what's been a constant struggle anymore and spoke to my doctor and a counselor. I had tried other meds like Paxil, Zoloft, Celexa, etc in the past and had horrible experiences. After speaking with the pros they have determined that I suffer from Panic Disorder, OCD and GAD. Interestingly enough though, both my doc and counselor didn't see any depression symptoms... I'm not sure why, but I found this surprising. So my doctor suggested starting me on 5mg of the Lexapro generic to gauge my tolerance. I've taken it for 2 days now and I am experiencing increased anxiety to the point where I feel I am crawling out of my skin, nausea (most likely due to the panic I feel), and slight full body trembling (which again feels like it may be due to increased panic). Has anyone else experienced this just starting off? I am aware that I have to give it a week or two before I will start feeling better but I'm finding that I am leaning more on my Ativan than ever before. I have used Ativan intermittently for years for my panic attacks after I gave up on the Paxil's (etc). I get the .05mg and found that all I needed sometimes was half of a pill first thing in the morning here and there to take the edge off. But I am taking the whole tablet first thing in the morning and another before bed to calm my nerves. I'm prescribed the .05's for twice a day doses but I have NEVER had to actually take a whole tab 2x a day before. Am I being paranoid and it will pass or should I be concerned? My follow up appointment is in 28 days and I'm wondering if I should give it more time or ask to be reevaluated sooner. Thank you in advance for your advice!
Lexapro - Am I really supposed to feel way worse before I feel better?
Question posted by Fijigirl1217 on 7 Feb 2015
Last updated on 17 March 2015 by lynruss303
I mean 0.5mg on the Ativan! Lol 5mg of Lexapro. Oye!
Just wondering if you have any improvement? Im just starting and I feel absolutely terrible . Some words of encouragement would be nice to hear!
First off, regardless of what time, the first 3-5 days, 2-3 weeks are an adjustment period when things will get a bit weird. In many cases it almost seems as thought he med is actually making worse the very thing we're trying to make better. So, knowing this adjustment period exists (and for some folks it can be 4-6 weeks) we can be less concerned. Also take not, many folks change their dosage because they are unaware of this, and each time a change is made, be it + or -, this adjustment clock starts all over again. So, hang in there, give it some time to settle, choose your time to take it and stick to it, keep your Dr informed and you'll be on the road to feeling better.
- Lexapro uses and safety info
- Lexapro information for Healthcare Professionals (includes dosage details)
- Side effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.